Alert archive / Kentucky / Special Weather Statements in 2017
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Nov 18, 2017, 7:21 PM EST for 4 counties in Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2017, 7:21 PM EST (00:21 UTC)
- Expired
- Nov 18, 2017, 8:00 PM EST
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
Counties Bracken County, KY, Mason County, KY, Pendleton County, KY, Robertson County, KY
The radar
The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 564 m²/s²
- 0-3 km storm-relative helicity
- 596 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009
WWUS81 KILN 190021
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
721 PM EST SAT NOV 18 2017
KYZ096>099-OHZ078-079-190100-
Pendleton KY-Robertson KY-Mason KY-Bracken KY-Clermont OH-Brown OH-
721 PM EST SAT NOV 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
MASON...ROBERTSON...BRACKEN... EASTERN PENDLETON...SOUTHEASTERN
CLERMONT AND SOUTHERN BROWN COUNTIES UNTIL 800 PM EST...
At 721 PM EST, radar indicated a strong thunderstorm near Falmouth,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Maysville, Georgetown, Falmouth, Washington, Ripley, Augusta,
Felicity, Brooksville, Morgan, Russellville, Mount Olivet, Dover,
Higginsport, Moscow, Germantown, Sardis, Neville, Chilo, Browning
Corner and Bradford.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3843 8400 3848 8417 3850 8416 3850 8418
3856 8416 3856 8422 3857 8420 3858 8421
3856 8441 3854 8442 3853 8445 3854 8448
3856 8448 3890 8422 3890 8375 3847 8382
3846 8386 3849 8393 3842 8400
TIME...MOT...LOC 0021Z 264DEG 32KT 3874 8427
$$
HainesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Nov 18, 6:45 PM EST, 36 minutes earlier.
Area forecast discussion, Nov 18, 6:45 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
645 PM EST Sat Nov 18 2017
.SYNOPSIS...
Showers and thunderstorms will continue into early evening as a
strong cold front pushes through the region. Precipitation will
then taper off overnight as a much cooler airmass settles into
the region for Sunday into Monday.
&&
.NEAR TERM /THROUGH SUNDAY/...
The surface low is moving into far northwest Ohio attm with the
attendent cold front extending southwest from it across central
Indiana and into far southeast Illinois. The front is forecast
to sweep east across our area through early evening, As it does,
the convective line along and ahead of the front will continue
to overspread our area through late afternoon. These storms are
being enhanced by a narrow band of marginal ML capes (generally
less than 500 j/kg) advecting up into southern Indiana. The
models continue to show this weakening as it progresses east
into our area through early evening which may help limit the
severe threat across our area. A period of heavy rain will also
be likely with the storms. Overall, they should be progressive
enough to limit widespread flooding concerns. However, the line
does appear to be laying out a bit more west to east across our
north. This is also in the area that received the heavier rain
this morning, so will go ahead and continue with the flood watch
and also expand it about a tier of counties to the south.
A deformation axis back to the west across Illinois will pivot
east across our area later this evening and into the early
morning hours. This will lead to some lingering showers into
tonight but they should taper off from the west later tonight
as drier air works in from the west. Gradient winds out ahead of
the front continue to be impressive with occasional winds gusts
in excess of 40 knots occurring across our southern areas.
The low level thermal fields off the NAM and GFS are both
keeping pcpn mainly rain through the night over all but
possibly our northwest. The cobb method is trying to show a mix
developing up across our northwest later this evening possibly
working east through the overnight hours and this may be more
representative given the good CAA developing in the low levels.
Will therefore go ahead and at least allow for a rain snow mix
for a brief period before tapering off the pops overnight.
&&
.SHORT TERM /SUNDAY NIGHT/...
We will remain in weak cyclonic flow and low level CAA through
much of the day on Sunday as a secondary mid level short wave
pivots across the region. There will be a fetch off of Lake
Michigan but moisture will generally be limited to below 850 mb.
This could lead to a few snow showers through early afternoon,
especially across northern portions of our area. In the CAA,
expect highs on Sunday only in the mid to possibly upper 30s.
Surface high pressure will build in from the southwest Sunday
night allowing the low level flow to begin to back. This should
allow for clearing skies Sunday night with lows dropping down
into the mid 20s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Surface high pressure will push off the the east through the
day on Monday. As we start to get into some return flow,
temperatures will begin to moderate with highs rising into the
mid to upper 40s. Short wave energy rotating across the upper
Great Lakes will help push a cold front southeast across our
area Tuesday into Tuesday night. Moisture is limited with this
so will maintain a dry forecast at this point. Highs on Tuesday
will be in the upper 40s to lower 50s.
We will remain in a northwest flow pattern through the end of
the week. There are some timing and placement differences
between the models with weak energy dropping down toward the
area through Friday. However, the airmass will remain relatively
dry with the next chance of pcpn not until some stronger energy
drops down from the northwest heading into Saturday.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Deep surface low pressure over Lake Erie to continue lifting
quickly northeast through the eastern Great Lakes overnight.
Showers and perhaps an embedded thunderstorm with strong
southward trailing cold front moving through the TAF sites
early this evening. IFR CIGs and vsbys possible in some of the
heavier downpours early this evening.
This pcpn will push east across the TAf sites as the front
sweeps east. As the front comes through, wind gusts up to
37 kts will be possible with winds veering to the northwest.
Mid level Deformation zone over Indiana with additional showers
will offer a chance of lingering pcpn into the overnight hours.
Will continue MVFR CIGs overnight into Sunday with improvement
expected Sunday afternoon.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 4 AM EST Sunday for OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
Flood Watch until midnight EST tonight for OHZ026-034-035-
042>046-051-052.
KY...Wind Advisory until 4 AM EST Sunday for KYZ089>100.
IN...Wind Advisory until 4 AM EST Sunday for INZ050-058-059-066-
073>075-080.
Flood Watch until midnight EST tonight for INZ050.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...ARHazardous weather outlook, Nov 18, 4:11 PM EST, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 411 PM EST Sat Nov 18 2017 INZ050-OHZ026-034-035-042>046-051-052-191100- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- 411 PM EST Sat Nov 18 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. Showers and embedded thunderstorms will continue into early evening, producing heavy rainfall and localized flooding issues. In addition, a few strong to severe thunderstorms will be possible through early evening. Damaging winds will be the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any significant weather conditions. INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074- 077>082-088-191100- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 411 PM EST Sat Nov 18 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Showers and thunderstorms will continue into early evening as a strong cold front moves through the area. A few strong to severe thunderstorms will be possible through early evening. Damaging winds will be the primary severe weather threat. In addition, the storms will be capable of producing heavy rain that may result in localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Spotters are encouraged to relay any significant weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 18, 7:06 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
706 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN 3 NW NORTH LEWISBURG 40.26N 83.59W
11/18/2017 M3.20 INCH LOGAN OH PUBLIC
TIME ESTIMATED.
&&
KCLocal storm report, Nov 18, 7:07 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
707 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 WNW BELLEFONTAINE 40.37N 83.82W
11/18/2017 M3.77 INCH LOGAN OH PUBLIC
TIME ESTIMATED.
&&
KCLocal storm report, Nov 18, 7:08 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
708 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 4 E WEST MANSFIELD 40.40N 83.47W
11/18/2017 M3.13 INCH UNION OH PUBLIC
TIME ESTIMATED.
&&
KCLocal storm report, Nov 18, 7:09 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
709 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 NNE TROY 40.08N 84.18W
11/18/2017 M2.93 INCH MIAMI OH PUBLIC
DAILY RAINFALL.
&&
KCLocal storm report, Nov 18, 7:11 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
711 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 WSW GREENVILLE 40.08N 84.67W
11/18/2017 M2.72 INCH DARKE OH PUBLIC
DAILY RAINFALL.
&&
KCSpecial weather statement, Nov 18, 7:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
721 PM EST SAT NOV 18 2017
KYZ096>099-OHZ078-079-190100-
Pendleton KY-Robertson KY-Mason KY-Bracken KY-Clermont OH-Brown OH-
721 PM EST SAT NOV 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
MASON...ROBERTSON...BRACKEN... EASTERN PENDLETON...SOUTHEASTERN
CLERMONT AND SOUTHERN BROWN COUNTIES UNTIL 800 PM EST...
At 721 PM EST, radar indicated a strong thunderstorm near Falmouth,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Maysville, Georgetown, Falmouth, Washington, Ripley, Augusta,
Felicity, Brooksville, Morgan, Russellville, Mount Olivet, Dover,
Higginsport, Moscow, Germantown, Sardis, Neville, Chilo, Browning
Corner and Bradford.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3843 8400 3848 8417 3850 8416 3850 8418
3856 8416 3856 8422 3857 8420 3858 8421
3856 8441 3854 8442 3853 8445 3854 8448
3856 8448 3890 8422 3890 8375 3847 8382
3846 8386 3849 8393 3842 8400
TIME...MOT...LOC 0021Z 264DEG 32KT 3874 8427
HainesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 8:04 PM EST | Areal Flood Warning | ILN | Champaign, Delaware, Logan, Union | 20 hr |
| Nov 18, 9:47 PM EST | River Flood Advisory | ILN | Delaware, Franklin | 12 hr |
| Nov 18, 10:11 PM EST | Areal Flood Warning | ILN | Auglaize, Shelby | 10 hr |
| Nov 19, 8:13 AM EST | Areal Flood Warning | ILN | Auglaize, Shelby | 8 hr |
| Nov 19, 9:28 AM EST | River Flood Warning | ILN | Miami | 11 hr |
Nearby
Special Weather Statements in Kentucky, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.